Medical Specialty >> Dermatology

Doctors Lounge - Dermatology Answers

Back to Dermatology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/18/2017.

Forum Name: Dermatology Topics

Question: Will chlorine make my psoriasis worse?


 Zahlett - Sun Sep 06, 2009 7:52 pm

I'm a high school student that has to take swimming through school unless you have a medical excuse. I have psoriasis on my scalp and neck. I was wondering if that the clorine could make my psoriasis worse, and would you recommend getting a doctors note to excuse me from taking the class? I've heard in other places that it can be controled if you shower and use lotion, but you can't really put lotion on your scalp. And if you could, I don't know how quickly you could do that in the 10 minutes they give you to change. Thanks for reading. :)
 Dr.M.jagesh kamath - Mon Sep 07, 2009 9:58 am

User avatar Hi,I do not know whether you would be disappointed or happy with this reply.Ultaviolet rays from sun have good beneficial effect on psoriasis that infact people go to the dead sea and swim and get uv exposure too.If ever the chlorine would do anything bad it would get mitigated by exposing the body out to the sun.Of couse a shower is a necessity but the lotion is not a must.Good wishes.
 Zahlett - Tue Sep 08, 2009 7:17 pm

it's an indoor pool, so I would be getting no sunlight. Sorry, I forgot to add that.
 Dr.M.jagesh kamath - Wed Sep 09, 2009 11:16 am

User avatar Hello,That does make a difference.But still chlorine will not do any harm provided you wash with tapwater afterwards.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us